Alert archive / Colorado / Red Flag Warnings in 2012

Red Flag Warning 12, NWS Grand Junction, CO

May 3, 201211 counties in Colorado

NWS Grand Junction, CO issued this red flag warning at May 3, 2012, 3:24 PM MDT for 11 counties in Colorado. It took effect at May 4, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2012, 3:24 PM MDT (21:24 UTC)
In effect from
May 4, 2012, 12:00 PM MDT
Expired
May 4, 2012, 9:00 PM MDT
In force
9 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Dolores County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Rio Blanco County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 71 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2397 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WWUS85 KGJT 032124
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
324 PM MDT THU MAY 3 2012

...GUSTY WINDS AND DRY CONDITIONS CONTINUE THROUGH EARLY THIS
EVENING...AND AGAIN FRIDAY AFTERNOON AND EVENING...

.RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL COMBINE WITH GUSTY
SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR
PORTIONS OF WESTERN COLORADO WHERE FUELS ARE DRY. A RED FLAG
WARNING WILL CONTINUE THROUGH EARLY THIS EVENING FOR PORTIONS OF
WEST CENTRAL AND SOUTHWEST COLORADO. THEN CRITICAL FIRE WEATHER
CONDITIONS WILL AGAIN DEVELOP EARLY FRIDAY AFTERNOON...BUT WILL BE
BE MORE WIDESPREAD. THE AIR MASS WILL BE DRIER WITH WINDS A LITTLE
STRONGER. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR FRIDAY
AFTERNOON AND EVENING FOR MUCH OF WESTERN COLORADO.

COZ290-292-040930-
/O.UPG.KGJT.FW.A.0008.120504T1800Z-120505T0300Z/
/O.NEW.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/
/O.CON.KGJT.FW.W.0011.000000T0000Z-120504T0300Z/
PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA-
324 PM MDT THU MAY 3 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONES 290 AND 292...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
290 AND 292...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 290 PARADOX 
  VALLEY FORECAST AREA AND FIRE WEATHER ZONE 292 NORTH FORK 
  FORECAST AREA.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...9 TO 14 PERCENT.

* IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL THROUGH
  EARLY THIS EVENING WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING
  SIMPLE AGRICULTURAL BURNS. CRITICAL FIRE CONDITIONS WILL AGAIN
  DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

COZ293-040930-
/O.UPG.KGJT.FW.A.0008.120504T1800Z-120505T0300Z/
/O.NEW.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/
GUNNISON BASIN FORECAST AREA-
324 PM MDT THU MAY 3 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE
293...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 293 GUNNISON 
  BASIN FORECAST AREA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL ON FRIDAY 
  WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE 
  AGRICULTURAL BURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

COZ200-202-207-040930-
/O.NEW.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
DURANGO FORECAST AREA-
324 PM MDT THU MAY 3 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
200...202 AND 207...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA AND FIRE WEATHER ZONE 207 DURANGO FORECAST AREA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL ON FRIDAY 
  WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE 
  AGRICULTURAL BURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
5 follow-up statements
009 
WWUS85 KGJT 040305
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
905 PM MDT THU MAY 3 2012

...RED FLAG CONDITIONS WILL REDEVELOP FRIDAY AFTERNOON AND EVENING WITH
GUSTY WINDS AND DRY CONDITIONS...

.RED FLAG CONDITIONS WILL REDEVELOP EARLY FRIDAY AFTERNOON...AND WILL
BE BE MORE WIDESPREAD. THE AIR MASS WILL BE DRIER WITH WINDS A
LITTLE STRONGER. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR
FRIDAY AFTERNOON AND EVENING FOR MUCH OF WESTERN COLORADO. RELATIVE
HUMIDITY VALUES WILL BE BELOW 15 PERCENT AND COMBINE WITH GUSTY
SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

COZ290-292-041515-
/O.EXP.KGJT.FW.W.0011.000000T0000Z-120504T0300Z/
/O.CON.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/
PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA-
905 PM MDT THU MAY 3 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONES 290 AND 292...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
290 AND 292...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 290 PARADOX 
  VALLEY FORECAST AREA AND FIRE WEATHER ZONE 292 NORTH FORK 
  FORECAST AREA.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...9 TO 14 PERCENT.

* IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL THROUGH
  EARLY THIS EVENING WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING
  SIMPLE AGRICULTURAL BURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

COZ200-202-207-293-041515-
/O.CON.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
DURANGO FORECAST AREA-GUNNISON BASIN FORECAST AREA-
905 PM MDT THU MAY 3 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONES 200...202...207 AND 293...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA 
  AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL ON FRIDAY 
  WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE 
  AGRICULTURAL BURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
569 
WWUS85 KGJT 041156
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
556 AM MDT FRI MAY 4 2012

...RED FLAG CONDITIONS WILL REDEVELOP THIS AFTERNOON AND EVENING
WITH GUSTY WINDS AND DRY CONDITIONS...

.RED FLAG CONDITIONS WILL REDEVELOP EARLY AFTERNOON AND WILL BE
BE MORE WIDESPREAD. THE AIR MASS WILL BE DRIER WITH WINDS A LITTLE
STRONGER. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR THIS 
AFTERNOON AND EVENING FOR MUCH OF WESTERN COLORADO. RELATIVE
HUMIDITY VALUES WILL BE BELOW 15 PERCENT AND COMBINE WITH GUSTY
SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

COZ200-202-207-290-292-293-050000-
/O.CON.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA-
556 AM MDT FRI MAY 4 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR
FIRE WEATHER ZONES 200...202...207...290...292 AND 293...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA...
  FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...FIRE 
  WEATHER ZONE 292 NORTH FORK FORECAST AREA AND FIRE WEATHER 
  ZONE 293 GUNNISON BASIN FORECAST AREA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL THIS
  AFTERNOON WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE
  AGRICULTURAL BURNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
949 
WWUS85 KGJT 041418
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
818 AM MDT FRI MAY 4 2012

...RED FLAG CONDITIONS WILL REDEVELOP THIS AFTERNOON AND EVENING
WITH GUSTY WINDS AND DRY CONDITIONS...

.RED FLAG CONDITIONS WILL REDEVELOP EARLY AFTERNOON AND WILL BE
BE MORE WIDESPREAD. THE AIR MASS WILL BE DRIER WITH WINDS A
LITTLE STRONGER. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR
THIS AFTERNOON AND EVENING FOR MUCH OF WEST CENTRAL AND SOUTHWEST 
COLORADO. RELATIVE HUMIDITY VALUES WILL BE BELOW 15 PERCENT AND
COMBINE WITH GUSTY SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS.

COZ200-202-041530-
/O.CAN.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
818 AM MDT FRI MAY 4 2012

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS...LOW HUMIDITY...
AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
RED FLAG WARNING.

UPDATED FUELS STATUS INDICATE THAT GREEN UP HAS PROGRESSED TO THE
EXTENT A RED FLAG WARNING IS NOT WARRANTED AT THIS TIME. GUSTY
WINDS AND LOW HUMIDITY SIMILAR TO YESTERDAY WILL STILL BE
PRESENT...HOWEVER.

$$

COZ207-290-292-293-050230-
/O.CON.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA-
818 AM MDT FRI MAY 4 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR
FIRE WEATHER ZONES 207...290...292 AND 293...

* AFFECTED AREA...

 IN WEST CENTRAL AND SOUTHWEST COLORADO...

  FIRE WEATHER ZONE 207 DURANGO FORECAST AREA...
  FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...
  FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA...AND
  FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA.

* WINDS...SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...9 TO 14 PERCENT.

* IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL THIS 
  AFTERNOON WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE 
  AGRICULTURAL BURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)

JAD
703 
WWUS85 KGJT 042100
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
300 PM MDT FRI MAY 4 2012

...RED FLAG CONDITIONS FOR PORTIONS OF WESTERN COLORADO THROUGH
THIS EVENING AND THEN AGAIN ON SATURDAY...

.DRY SOUTHWEST FLOW WILL REMAIN ACROSS WESTERN COLORADO THROUGH
SATURDAY. GUSTY WINDS WILL DIMINISH QUICKLY THIS EVENING TOWARD
SUNSET. SUNSHINE AND DEEP MIXING WILL RESULT IN GUSTY AFTERNOON
WINDS ONCE AGAIN ON SATURDAY...THOUGH WINDS SHOULD BE A LITTLE
WEAKER IN FAR SOUTHWEST COLORADO.

COZ290-292-293-050900-
/O.NEW.KGJT.FW.W.0013.120505T1800Z-120506T0300Z/
/O.CON.KGJT.FW.W.0012.000000T0000Z-120505T0300Z/
PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA-
GUNNISON BASIN FORECAST AREA-
300 PM MDT FRI MAY 4 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONES 290...292 AND 293...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
290...292 AND 293...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY.

* AFFECTED AREA...

  IN WEST CENTRAL COLORADO...

  FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...
  FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA...AND 
  FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL THIS 
  AFTERNOON WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE 
  AGRICULTURAL BURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

COZ207-050300-
/O.CON.KGJT.FW.W.0012.000000T0000Z-120505T0300Z/
DURANGO FORECAST AREA-
300 PM MDT FRI MAY 4 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONE 207...

* AFFECTED AREA...

  IN SOUGTHWEST COLORADO...

  FIRE WEATHER ZONE 207 DURANGO FORECAST AREA.

* WINDS...SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL THIS 
  AFTERNOON WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE 
  AGRICULTURAL BURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)

JAD
381 
WWUS85 KGJT 050253
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
853 PM MDT FRI MAY 4 2012

...RED FLAG CONDITIONS FOR PORTIONS OF WESTERN COLORADO EXPECTED AGAIN
ON SATURDAY DUE TO DRY CONDITIONS AND GUSTY WINDS...

.A DRY SOUTHWEST FLOW WILL REMAIN ACROSS WESTERN COLORADO THROUGH
SATURDAY. SUNSHINE AND DEEP MIXING WILL RESULT IN GUSTY AFTERNOON
WINDS ONCE AGAIN ON SATURDAY...THOUGH WINDS SHOULD BE A LITTLE
WEAKER IN FAR SOUTHWEST COLORADO.

COZ290-292-293-051600-
/O.EXP.KGJT.FW.W.0012.000000T0000Z-120505T0300Z/
/O.CON.KGJT.FW.W.0013.120505T1800Z-120506T0300Z/
PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA-
GUNNISON BASIN FORECAST AREA-
853 PM MDT FRI MAY 4 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONES 290...292 AND 293...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
290...292 AND 293...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 290 PARADOX 
  VALLEY FORECAST AREA...FIRE WEATHER ZONE 292 NORTH FORK 
  FORECAST AREA AND FIRE WEATHER ZONE 293 GUNNISON BASIN 
  FORECAST AREA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...7 TO 12 PERCENT.

* IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL SATURDAY AFTERNOON
  WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL
  BURNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

COZ207-050400-
/O.EXP.KGJT.FW.W.0012.000000T0000Z-120505T0300Z/
DURANGO FORECAST AREA-
853 PM MDT FRI MAY 4 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE
207...

.WINDS HAVE DIMINISHED ACROSS THE AREA THIS EVENING AND RED FLAG
CONDITIONS NO LONGER EXIST. 

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at May 3, 2:57 PM MDT, 27 minutes earlier.

Area forecast discussion, May 3, 2:57 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
257 PM MDT THU MAY 3 2012

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 256 PM MDT THU MAY 3 2012

THE WARMING AND DRYING TREND WILL CONTINUE THROUGH THE SHORT TERM
PERIOD AS ENERGY CARVES OUT A LOW PRESSURE TROUGH OVER THE PACIFIC
NORTHWEST. ANY SHORTWAVES MOVING AROUND THIS TROUGH WILL STAY WEST
AND NORTH OF OUR AREA...BUT AN INCREASED GRADIENT WILL RESULT IN
BREEZY CONDITIONS IN THE MODERATE TO STRONG SOUTHWEST FLOW. GUSTY
WINDS HAVE DEVELOPED THIS AFTERNOON OVER MUCH OF THE AREA...WITH
LOCAL AREAS OF LOW RELATIVE HUMIDITY. THEREFORE THE RED FLAG WARNING
FOR PARTS OF THE WEST CENTRAL AND SOUTHWEST COLORADO IS ON TRACK AND
WILL CONTINUE THROUGH THE EARLY EVENING.

THE HIGH LEVEL CLOUD DECK UPSTREAM THIS AFTERNOON...WILL THIN AS IT
PASSES TONIGHT. OTHERWISE THE SURFACE WILL DRY OUT DUE TO MILD
NIGHTTIME LOWS...AND THE DRIER AIR ADVECTING IN FROM THE SOUTHWEST.

BY FRIDAY AFTERNOON...LOW RELATIVE HUMIDITY VALUES WILL BECOME MORE
WIDESPREAD AS TEMPERATURES WARM AND A DRY SLOT UPSTREAM OF THE
TROUGH SPREADS OVER EASTERN UTAH AND WESTERN COLORADO. IN
ADDITION...THE UPPER JET GRAZES THE NORTHWEST CORNER OF THE
CWA...WITH SOUTHWEST WINDS INCREASING DURING THE AFTERNOON. SO WITH
WINDS A TAD STRONGER AND RELATIVE HUMIDITY VALUES A TAD
LOWER...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS MUCH OF
THE AREA ON FRIDAY AFTERNOON.

OTHER THAN LESS CLOUDS...FRIDAY NIGHT SHOULD BE SIMILAR TO
TONIGHT...WITH MILD NIGHTTIME LOWS.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 256 PM MDT THU MAY 3 2012

A LARGE TROUGH BECOMES ORIENTED SOUTHWEST TO NORTHEAST ACROSS THE
ROCKIES AND OUR AREA THROUGH MONDAY. AN EMBEDDED SHORTWAVE LIFTING
ACROSS THE NORTHERN ROCKIES ON SAT BRUSHES NE UT/NW CO AND PUSHES A
WEAK COOL FRONT ACROSS MOST OF THE AREA SAT NIGHT. MAYBE AN ISOLATED
SHOWER OR THUNDERSTORM OVER THE UINTA MTNS SAT...BUT MOST AREAS WILL
BE DRY AS THIS SYSTEM APPEARS SHORT ON MOISTURE. DEEP MIXING WILL AGAIN
RESULT GUSTY WINDS SAT AFTERNOON. SOME MID-LEVEL MOISTURE MOVES IN
SAT NIGHT AND SUNDAY IN THE SOUTHWEST FLOW FOR ISOLATED
SHOWERS/THUNDERSTORMS OVER THE MTNS SUNDAY AFTERNOON. TEMPS SUNDAY A
FEW DEGREES COOLER THAN ON SAT.

MODELS EVENTUALLY FORM A WEAK CUT-OFF LOW OVER BAJA BY MONDAY NIGHT AS
THE NORTHERN PORTION OF THE TROUGH BREAKS AWAY AND HEADS INTO THE
GREAT LAKES. THIS CUT-OFF LOW THEN SLOWLY DRIFTS EAST ALONG THE
USA/MEXICO BORDER NEXT WEEK BUT AT VARYING SPEEDS IN THE DIFFERENT
MODELS. WILL STAY WITH THE CONSENSUS FORECAST FOR MONDAY-THURSDAY AS
A RESULT...WHICH KEEPS GENERALLY ISOLATED SHOWERS/THUNDERSTORMS OVER
THE WRN CO MTNS EACH AFTERNOON. TEMPS WILL BE TRENDING UPWARDS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 256 PM MDT THU MAY 3 2012

VFR CONDITIONS WILL PERSIST THROUGH FRIDAY. HOWEVER AT TIMES THERE
COULD BE LOCALIZED TURBULENT MIXING FROM GUSTY SOUTHWEST
WINDS...ESPECIALLY ALONG AND TO THE NORTH/NORTHEAST OF RIDGES AND
PEAKS.

&&

.FIRE WEATHER...
ISSUED AT 256 PM MDT THU MAY 3 2012

GUSTY SOUTHWEST WINDS WILL CONTINUE LATE THIS AFTERNOON AND EARLY
THIS EVENING...GRADUALLY DIMINISHING AS SUNSET APPROACHES.

WHILE CONDITIONS WILL BE SIMILAR TO TODAY'S ON FRIDAY...THEY WILL
BE A LITTLE DRIER WITH WINDS A LITTLE STRONGER. THE STRONGER WINDS
WILL RESULT FROM A TIGHTER PRESSURE GRADIENT AS LOW PRESSURE
STRENGTHENS OVER THE PACIFIC NORTHWEST. IN ADDITION...THE UPPER
JET WILL GRAZE NORTHWEST CO/NORTHEAST UT. A DRY SLOT UPSTREAM OF
THE PACIFIC NORTHWEST TROUGH WILL SPREAD INTO THE AREA AND WILL
RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW 15 PERCENT ACROSS
MUCH OF THE LOWER ELEVATIONS. THEREFORE WILL HOIST A RED FLAG
WARNING FOR FRIDAY AFTERNOON AND EVENING FOR PORTIONS OF WESTERN
COLORADO WHERE FUELS ARE CRITICALLY DRY.

SATURDAY...DRY SOUTHWEST FLOW WILL KEEP FIRE WEATHER CONCERNED
HEIGHTENED. BOTH NAM AND GFS SHOW WINDS ALOFT WEAKENING SLIGHTLY
SAT AFTERNOON. 12Z MET/MAV MOS SURFACE WIND GUIDANCE ALSO A LITTLE
WEAKER ON SAT THAN ON FRI. FOR THESE REASONS CONFIDENCE IS NOT GREAT
ENOUGH TO ISSUE ANY HIGHLIGHTS FOR SAT AT THE MOMENT...THOUGH WITH
AFTERNOON HUMIDITY ROUGHLY 10-15 PCT ACROSS ALL BUT THE FAR NORTH
THE SITUATION WARRANTS CONTINUED MONITORING.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING FROM NOON TO 9 PM MDT FRIDAY FOR COZ200-202-207-
     290-292-293.

     RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ290-292.

UT...NONE.
&&

SHORT TERM...EH
LONG TERM...JAD
AVIATION...EH
FIRE WEATHER...TGJT
Hazardous weather outlook, May 3, 5:50 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
550 AM MDT THU MAY 3 2012

COZ001>014-017>023-UTZ022>025-027>029-041200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
550 AM MDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL DEVELOP ACROSS NORTHWEST COLORADO WITH WEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. COMBINED WITH LOW
HUMIDITY IN THE AFTERNOON...FIRE WEATHER CONDITIONS WILL BE
APPROACHING CRITICAL VALUES ACROSS THE WEST CENTRAL COLORADO
VALLEYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY THROUGH SUNDAY...DRY AND VERY WARM AFTERNOONS WILL RESULT
IN LOW HUMIDITIES. FIRE WEATHER CONDITIONS WILL APPROACH
CRITICAL...DEPENDING ON THE AMOUNT OF SURFACE WIND. LOCAL WIND
GUSTS IN THE 25 TO 30 MPH MAY OCCUR.

MONDAY THROUGH WEDNESDAY...ISOLATED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE OVER THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:36 AM MDTFire Weather WatchGJTDelta, Gunnison, Hinsdale, Montrose, Ouray, San Miguel7 hr
May 3, 8:36 AM MDTRed Flag WarningGJTDelta, Montrose, Ouray, San Miguel12 hr

Nearby

Red Flag Warnings in Colorado, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.